Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Cancer

Low Platelets

04/28/2010

Question:

My husband has bladder cancer and he has chemo treatments and everytime he gets his second treatment about 5 days later his platelets drop. I was just wondering if you could tell me what I could do to help him keep them up. Thank You

Answer:

This is a side effect of chemotherapy and there is little one can do to help with diet or vitamins. It is reasonable, though, to ask your doctor if there are any vitamins your husband can or should take to be sure all the “building blocks” for platelets are adequate. I would not start new supplements without letting your care team know; some may interfere with the activity of the chemotherapy.

For more information:

Go to the Cancer health topic, where you can:

Response by:

Paula  Silverman, MD Paula Silverman, MD
Associate Professor of Medicine
School of Medicine
Case Western Reserve University